Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 5, 2007, 2:10 AM CST for Lowndes County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2007, 2:10 AM CST (08:10 UTC)
- Expired
- Jan 5, 2007, 2:45 AM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:44 AM CST | NON-TSTM WND GST 70 | Columbus, MS | SPOTTER HEARD TREES SNAPPING, JUST COULD NOT SEE THEM YET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 050810
SVRJAN
MSC087-050845-
/O.NEW.KJAN.SV.W.0018.070105T0810Z-070105T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
210 AM CST FRI JAN 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
THIS INCLUDES THE CITY OF COLUMBUS
* UNTIL 245 AM CST
* AT 210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF COLUMBUS...MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF NEW HOPE BY 230 AM CST
COLUMBUS BY 235 AM CST
CALEDONIA BY 245 AM CST
THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3330 8867 3330 8838 3368 8825 3368 8842
3356 8851 3348 8864
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 1:30 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 5, 1:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 AM CST FRI JAN 5 2007 .DISCUSSION... TORNADO WATCH NO 3 HAS BEEN ISSUED TO COVER NORTHEAST ZONES THIS MORNING. SEVERE THUNDERSTORM THREAT CONTINUES FOR EXTREME ERN MS AS SQUALL LINE LIFTS RAPIDLY EWD. LARGE RAIN AREA QUICKLY DIMINISHING FROM THE WEST...GENERALLY DRY ALONG THE I-55 CORRIDOR AND WWD. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03
Hazardous weather outlook, Jan 5, 1:44 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0144 AM CST FRI JAN 05 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0144 AM CST FRI JAN 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR PORTIONS OF EAST MISSISSIPPI...MAINLY ALONG AND EAST A EUPORA TO QUITMAN LINE THIS MORNING. WIND DAMAGE WILL BE THE PRIMARY RISK AND ISOLATED TORNADOES WILL BE POSSIBLE. SEVERE WEATHER WILL END AT ALL LOCATIONS BY SUNRISE THIS MORNING. A WARM FRONT HAS MOVED INTO CENTRAL MISSISSIPPI AHEAD OF AN INTENSE UPPER LEVEL DISTURBANCE. MOISTURE RICH...WARM AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO THE AREA....MAKING A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORM DEVELOPMENT AS A SQUALL LINE MOVES THROUGH THE AREA. ...FLOODING... RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA DURING THE EARLY MORNING HOURS. PERIODS OF HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS. SATURATED GROUNDS WILL LEAD TO RAPID RUN-OFF AND MAY CAUSE MINOR FLOODING OF SMALL CREEKS...STREAMS AND CULVERTS. RAINFALL WILL CONTINUE TO DIMINISH FROM THE WEST. HEAVY RAINFALL WILL END OVER EAST MISSISSIPPI BY SUNRISE TODAY. MOTORISTS ARE URGED TO AVOID AREAS WHERE WATER COVERS THE ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA THAT HAS RECENTLY RECEIVED HEAVY RAINFALL. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM WILL CROSS THE ARKLAMISS LATE THIS WEEKEND...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL. THIS SYSTEM WILL FOLLOW THE SUBSTANTIAL RAINS THAT ARE EXPECTED THIS THURSDAY. THERE REMAINS SOME UNCERTAINTY IN TERMS OF THE EXACT LOCATION AND INTENSITY OF THESE RAINS. HOWEVER...THE POTENTIAL FOR SIGNIFICANT FLOODING IS POSSIBLE FOR PORTIONS OF THE OUTLOOK AREA...AND RESIDENTS SHOULD STAY IN TOUCH WITH LATER FORECASTS FOR THE LATEST INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 5, 1:35 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG PRENTISS 31.60N 89.87W
01/04/2007 JEFFERSON DAVIS MS LAW ENFORCEMENT
TREES WERE REPORTED DOWN ALONG HIGHWAY 42 EAST AND ALONG
HIGHWAY 13 AT WHITE SAND CHURCH ROAD.
&&
DFHLocal storm report, Jan 5, 1:44 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND DMG 11 SW PHILADELPHIA 32.66N 89.24W
01/05/2007 NESHOBA MS EMERGENCY MNGR
THERE WAS A REPORT OF A POSSIBLE TORNADO IN THE DIXON
COMMUNITY. THERE IS NO KNOWN STRUCTURAL DAMAGE AT THIS
TIME, HOWEVER THERE ARE NUMEROUS TREES DOWN.
&&
DFHLocal storm report, Jan 5, 1:52 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG 6 E BAY SPRINGS 31.98N 89.18W
01/05/2007 JASPER MS EMERGENCY MNGR
NUMEROUS TREES DOWN ON COUNTY ROAD 17 SOUTH OF BAY
SPRINGS, AND COUNTY ROAD 23 ABOUT 6 MILES EAST OF BAY
SPRINGS.
&&
DFHLocal storm report, Jan 5, 1:53 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG HEIDELBERG 31.89N 88.99W
01/05/2007 JASPER MS EMERGENCY MNGR
REPORTS OF NUMEROUS TREES DOWN IN THE HEIDELBURG AREA.
&&
DFHLocal storm report, Jan 5, 2:06 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 10 N DECATUR 32.58N 89.11W
01/05/2007 NESHOBA MS EMERGENCY MNGR
TREES WERE REPORTED DOWN ACROSS HIGHWAY 492 IN THE
NORTHERN PART OF NESHOBA COUNTY. PARTS OF HIGHWAY 492
WERE BLOCKED BY FALLEN TREES. THERE WAS ALSO DAMAGE TO A
CHICKEN HOUSE. BELIEVED TO BE STRAIGHT-LINE WIND DAMAGE.
&&
DFHLocal storm report, Jan 5, 2:09 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 5 E PHILADELPHIA 32.77N 89.02W
01/05/2007 NESHOBA MS EMERGENCY MNGR
A ROOF WAS REPORTEDLY BLOWN OFF A HOUSE ON HIGHWAY 486 IN
THE BLOOMO COMMUNITY.
&&
DFHThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| Jan 4, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Jan 4, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 55 min |
| Jan 4, 11:11 PM CST | Tornado Warning | JAN | Yazoo | 27 min |
| Jan 4, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Jan 4, 11:55 PM CST | Severe Thunderstorm Warning | JAN | Covington, Smith | 40 min |
| Jan 4, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Jan 5, 12:18 AM CST | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Jan 5, 12:26 AM CST | Tornado Warning | JAN | Jasper, Jones | 44 min |
| Jan 5, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 41 min |
| Jan 5, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Attala | 16 min |
| Jan 5, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Jan 5, 1:04 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Jan 5, 1:05 AM CST | Tornado Warning | JAN | Neshoba | 40 min |
| Jan 5, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Jan 5, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jan 5, 1:34 AM CST | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jan 5, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jan 5, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 53 min |
| Jan 5, 2:01 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Jan 5, 2:06 AM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Jan 5, 2:23 AM CST | Severe Thunderstorm Warning | JAN | Clay | 18 min |
| Jan 5, 2:42 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Jan 5, 3:10 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.